MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 AXIUM PRIME BRPL 3D; DEVICE, EMBOLIZATION, VASCULAR

MICRO THERAPEUTICS, INC. DBA EV3 AXIUM PRIME BRPL 3D; DEVICE, EMBOLIZATION, VASCULAR
Model Number APB-2-2-3D-ES
Medical Device Problem Code Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/26/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The axium prime pusher (model: apb-2-2-3d-es lot: b029675) was returned for analysis within a shipping box; within a sealed plastic biohazard pouch; within an opened axium prime inner pouch and without an introducer sheath.The axium prime pusher was found broken distal to the break indicator.The proximal segment (actuator interface, coupler tube, positive load indicator and break indicator) was not returned for analysis.The coin was retracted out of the lumen stop.The shield coil was found slightly stretched and the implant coil was already detached and not returned for analysis.No other anomalies were observed.Based on the device analysis and reported information, the customer's report of "coil resistance/stuck in sheath" could not be confirmed.The pusher was found broken and the release wire retracted, detaching the implant coil.As the implant coil and introducer sheath were not returned for analysis, any contribution of the implant coil and introducer sheath towards the resistance in sheath could not be confirmed.There is no indication that the event is related to a manufacturing issue.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received a report that the microcatheter was placed.Three models of coils were selected for embolization, and the hoop was well formed.However, the reported coil could not be pushed out of the sheath.A replacement device was used to complete the procedure.It was indicated that all devices were prepared as per the instructions for use (ifu), and no patient symptoms or further complications were reported as a result of this event.The patient was undergoing surgery for treatment of a saccular, unruptured aneurysm of the cavernous sinus in the right internal carotid artery with a max diameter of 3 mm and a 2 mm neck diameter.It was noted the patient's blood flow was normal and vessel tortuosity was minimal.Additional information received from the physician confirmed that was the introducer sheath was held vertically when the implant coil was pulled back inside during hydration.

Brand Name
AXIUM PRIME BRPL 3D
Common Device Name
DEVICE, EMBOLIZATION, VASCULAR
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
MDR Report Key11375035
Report Number2029214-2021-00203
Device Sequence Number19778618
Product Code KRD
UDI-Device Identifier00847536021174
UDI-Public00847536021174
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K151447
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/24/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/23/2023
Device Model NumberAPB-2-2-3D-ES
Device Catalogue NumberAPB-2-2-3D-ES
Device Lot NumberB029675
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/30/2020
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/05/2021
Initial Report FDA Received Date02/24/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age45 YR